Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 372, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 13, 2012, 7:41 PM CDT for Marshall County, Tate County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 7:41 PM CDT (00:41 UTC)
- Expired
- Aug 13, 2012, 8:08 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Marshall County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 3:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS54 KMEG 140041
SVRMEG
MSC093-137-140130-
/O.NEW.KMEG.SV.W.0372.120814T0041Z-120814T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
741 PM CDT MON AUG 13 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 830 PM CDT
* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HOLLY SPRINGS TO 6 MILES NORTHWEST OF
MARIANNA...OR ALONG A LINE EXTENDING FROM HOLLY SPRINGS TO 14 MILES
WEST OF HOLLY SPRINGS...AND MOVING SOUTH AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS AND WALL DOXEY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3463 8931 3458 8980 3477 8984 3477 8973
3484 8972 3493 8939
TIME...MOT...LOC 0041Z 342DEG 11KT 3483 8945 3477 8968
$$2 follow-up statements
332
WWUS54 KMEG 140057
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
757 PM CDT MON AUG 13 2012
MSC093-137-140130-
/O.CON.KMEG.SV.W.0372.000000T0000Z-120814T0130Z/
TATE MS-MARSHALL MS-
757 PM CDT MON AUG 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL MARSHALL AND EASTERN TATE COUNTIES...
AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WATSON...OR 13 MILES NORTHWEST OF WALL DOXEY STATE PARK...MOVING
SOUTHWEST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW GARDEN...
WAKEFIELD...ROCKHILL...THYATIRA...AIKEN...WYATTE...BETT...
WATERFORD...GALENA...CHULAHOMA...WATSON...MACK...MAHON AND WALL DOXEY
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3482 8966 3486 8947 3462 8943 3458 8980
3477 8984 3477 8973
TIME...MOT...LOC 0057Z 035DEG 16KT 3473 8969
$$705
WWUS54 KMEG 140108
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 PM CDT MON AUG 13 2012
MSC093-137-140118-
/O.CAN.KMEG.SV.W.0372.000000T0000Z-120814T0130Z/
TATE MS-MARSHALL MS-
808 PM CDT MON AUG 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARSHALL AND EASTERN
TATE COUNTIES IS CANCELLED...
AT 808 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3482 8966 3486 8947 3462 8943 3458 8980
3477 8984 3477 8973
TIME...MOT...LOC 0108Z 035DEG 16KT 3469 8972
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:50 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 13, 6:50 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 650 PM CDT MON AUG 13 2012 .DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 226 PM CDT MON AUG 13 2012/ MORNING CONVECTION HAS MOVED EAST OF THE MIDSOUTH AS EXPECTED WITH PARTIAL SUNSHINE SPREADING OVER THE AREA FROM THE WEST. MEANWHILE...A COLD FRONT IS PUSHING INTO NORTHEAST ARKANSAS AND STRETCHES SOUTHWESTWARD INTO NORTHEAST TX. THE FRONT HAS MOVED THROUGH WALNUT RIDGE ARKANSAS AND IS APPROACHING JONESBORO. STILL THINK THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON INTO THIS EVENING ALONG AND AHEAD OF THE COLD FRONT...ALTHOUGH THE SITUATION IS NOT CLEAR CUT. WATER VAPOR IMAGERY INDICATES THE MAIN UPPER LEVEL TROUGH IS MOVING EAST OF THE MIDSOUTH WITH UPPER LEVEL SUPPORT NOW LIMITED ACROSS OUR FORECAST AREA. WATER VAPOR IMAGERY IS ALSO SHOWING VERY DRY AIR ALOFT MOVING INTO OUR FORECAST AREA. HOWEVER...VERY WARM AND UNSTABLE AIR IS PUSHING INTO THE AREA AHEAD OF THE FRONT ON SOUTHWEST SURFACE WINDS. TEMPERATURES IN NORTHEAST AND EAST CENTRAL AR ARE MOVING INTO THE LOWER 90S AND SURFACE BASED CAPES HAVE INCREASED TO BETWEEN 2000 AND 2500 J/KG AND LIFTED INDICES HAVE DECREASED TO ABOUT MINUS 6. LATEST HIGH RESOLUTION RAPID REFRESH (HRRR) MODEL INDICATES THAT SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO FORM ALONG THE COLD FRONT BY 3 OR 4 PM...THEN BECOME A LITTLE BETTER ORGANIZED AS THE STORMS MOVE EAST OF THE MS RIVER BY LATE AFTERNOON AND EVENING. MODELS CONTINUE TO INDICATE THE ATMOSPHERE WILL BECOME QUITE UNSTABLE AHEAD OF THE FRONT WITH SURFACE BASED CAPES INCREASING TO BETWEEN 32000 AND 4200 J/KG WITH LIFTED INDICES DECREASING TO MINUS 8. ALTHOUGH...THE HRRR MODEL INDICATES THE STORMS WILL STRUGGLE IN COVERAGE WITH SUCH DRY AIR ALOFT LIMITING THE MOISTURE. ALTHOUGH...THE DRY AIR ALOFT WILL ENHANCE THE DOWNDRAFT POTENTIAL WITH DAMAGING STRAIGHT LINE WINDS POSSIBLE IN THE STRONGER STORMS. LARGE HAIL IS ALSO POSSIBLE. THE COLD FRONT IS FORECAST NEAR THE MS RIVER BY LATE AFTERNOON...THEN WILL MOVE SOUTHEASTWARD THROUGH THE MIDSOUTH TONIGHT. THINK THE SEVERE WEATHER THREAT WILL END BY LATE EVENING. NOT MUCH CHANGE TO THE EARLIER FORECAST CONCERNING TUESDAY THROUGH THE WEEKEND. HIGH PRESSURE AND DRIER AIR WILL SPREAD OVER THE MIDSOUTH TUESDAY INTO WEDNESDAY ALLOWING FOR GOOD DIURNAL SPREADS IN TEMPERATURES WITH RELATIVELY COOL NIGHTS AND VERY WARM AFTERNOONS. A WARM FRONT IS FORECAST TO PUSH THROUGH THE MIDSOUTH THURSDAY WITH VERY UNSTABLE AND MOIST AIR SPREADING BACK OVER THE AREA. THIS WILL CAUSE A CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL APPROACH FROM THE NORTHWEST THURSDAY NIGHT AND MOVE SLOWLY THROUGH THE REGION FRIDAY INCREASING THE THREAT OF SHOWERS AND THUNDERSTORMS. THERE WILL BE A LINGERING CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS EAST CENTRAL ARKANSAS AND NORTH MS SATURDAY BUT OTHERWISE KEPT WITH A RAINFREE FORECAST FOR THE WEEKEND INTO NEXT MONDAY. HOWEVER...THERE IS SOME QUESTION HOW FAR THE COLD FRONT WILL SETTLE SOUTHWARD BECOMING STALLING...SO SOME CHANCE OF SHOWERS AND THUNDERSTORMS COULD LINGER ACROSS EAST CENTRAL AR AND NORTH MS INTO SUNDAY. JCL && .AVIATION... 00Z TAF CYCLE THE FRONT HAS MOVED THROUGH KJBR AND IS NOW MOVING THROUGH KMEM. TSRAS HAVE MOVED EAST OF KMEM AND GUSTY NORTH WINDS WILL DIMINISH QUICKLY. SCT SHRAS AND TSRAS WILL CONTINUE ACROSS EASTERN AREAS OF THE MIDSOUTH FOR THE NEXT COUPLE OF HOURS AND HAVE CONTINUED VCTS AT KMKL AND KTUP. VFR CONDS EXPECTED OUTSIDE OF TSRAS OVERNIGHT WITH SOME FOG POSSIBLE LATER TONIGHT ESPECIALLY AT KMKL AND KTUP. BECOMING CONCERNED ABOUT THE POSSIBILITY OF LOW CLOUDS EARLY TUESDAY MORNING. A LARGE DECK OF STRATOCU OVER MO MAY PUSH SE ACROSS THE AREA LATER TONIGHT. KMKL IS THE MOST LIKELY SPOT TO HAVE MVFR CIGS AND HAVE ADDED THEM TO THE TAF. THE LOWER CIGS ARE POSSIBLE AT THE OTHER TAF SITES THOUGH CONFIDENCE IS TOO LOW TO MENTION AT THIS TIME. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 70 88 68 93 / 20 0 10 10 MKL 66 86 59 90 / 30 10 10 10 JBR 65 87 62 92 / 10 0 10 10 TUP 71 89 65 91 / 50 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 13, 1:30 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 130 PM CDT MON AUG 13 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 130 PM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE MIDSOUTH THE REMAINDER OF THIS AFTERNOON AND TONIGHT. THE AFFECTED AREA IS GENERALLY ALONG AND EAST OF A LINE FROM AROUND KENNETT MISSOURI TO HARRISBURG ARKANSAS TO PHILLIPS COUNTY ARKANSAS. THERE WILL BE AN ENHANCED RISK FOR DAMAGING WINDS AND LARGE HAIL WITH ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN THE SLIGHT RISK AREA. JCL
In the hours before
Local storm report, Aug 13, 5:58 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 3 SE POPE 34.18N 89.91W
08/13/2012 E1.75 INCH PANOLA MS PUBLIC
&&
AJCSpecial weather statement, Aug 13, 6:23 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
623 PM CDT MON AUG 13 2012
MSZ010-020-140000-
TALLAHATCHIE MS-COAHOMA MS-
623 PM CDT MON AUG 13 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...
SOUTH CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7
MILES SOUTHWEST OF DUBLIN AT 624 PM CDT...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA AND TALLAHATCHIE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORSESHOE LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3381 9046 3398 9046 3398 9066 3399 9067
3412 9067 3414 9066 3401 9022 3380 9031
3380 9045
TIME...MOT...LOC 2324Z 293DEG 26KT 3402 9056Special weather statement, Aug 13, 6:50 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT MON AUG 13 2012
MSZ001>003-TNZ088-089-140015-
BENTON MS-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
650 PM CDT MON AUG 13 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...
NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES EAST OF COLLIERVILLE AT 650 PM CDT...MOVING SOUTHEAST AT 25
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...
INCLUDING LOCATIONS NEAR COLLIERVILLE...SHOULD MONITOR THIS STORM
CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3474 8950 3498 8981 3520 8959 3508 8920
3504 8920
TIME...MOT...LOC 2350Z 302DEG 23KT 3506 8960Special weather statement, Aug 13, 6:56 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT MON AUG 13 2012
MSZ011-020-021-140030-
YALOBUSHA MS-TALLAHATCHIE MS-QUITMAN MS-
656 PM CDT MON AUG 13 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...
SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF WEBB AT 657 PM CDT...
MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN QUITMAN...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR CHARLESTON...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3392 9037 3411 9026 3405 8972 3387 8976
3387 8978 3389 8978 3389 8992 3383 8992
TIME...MOT...LOC 2357Z 281DEG 40KT 3400 9017Special weather statement, Aug 13, 6:57 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 657 PM CDT MON AUG 13 2012 MSZ011>013-020-021-140030- YALOBUSHA MS-TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-LAFAYETTE MS- 657 PM CDT MON AUG 13 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 730 PM CDT FOR... SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EAST CENTRAL QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF GEORGE PAYNE STATE PARK AT 657 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAFAYETTE...PANOLA...QUITMAN...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...GEORGE PAYNE STATE PARK AND WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3422 8951 3398 8951 3421 9034 3433 8995 TIME...MOT...LOC 2357Z 290DEG 22KT 3420 8977
Special weather statement, Aug 13, 7:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT MON AUG 13 2012
MSZ012-013-020>022-140100-
YALOBUSHA MS-TALLAHATCHIE MS-PANOLA MS-LAFAYETTE MS-CALHOUN MS-
729 PM CDT MON AUG 13 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 8 MILES WEST OF SPRINGDALE TO
4 MILES SOUTHEAST OF SCOBEY AT 730 PM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA
COUNTIES...INCLUDING LOCATIONS NEAR GEORGE PAYNE STATE PARK AND WATER
VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES SARDIS LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3380 9002 3426 8990 3423 8943 3386 8951
3386 8969 3386 8977 3389 8978 3389 8992
3383 8992 3381 8998
TIME...MOT...LOC 0030Z 274DEG 34KT 3423 8975 3388 8984The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:03 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 42 min |
| Aug 13, 7:29 PM CDT | Special Weather Statement | MEG | Yalobusha | 31 min |
| Aug 13, 8:16 PM CDT | Special Weather Statement | MEG | Calhoun | 29 min |
| Aug 13, 8:32 PM CDT | Special Weather Statement | MEG | Calhoun | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.